A 49 year old woman visited her physician complaining of a fine hand - ProProfs
     

A 49-year-old woman visited her physician complaining of a fine hand tremor and of an increasing need to urinate. The woman, recently diagnosed with a psychiatric disorder, had been taking a psychotropic drug for three weeks. Physical examination disclosed cystic acne with folliculitis over the trunk and thorax. Which of the following drugs could have caused the patient’s symptoms an signs?



A. Fluoxetine
B. Haloperidol
C. Lithium
D. Fluphenazine
E. Valproic acid
F. Trazodone

This question is part of

Block 13 Pharm Bipolar pharmacology

+ AnswerRequest Answer
...

1 Answer

John Smith

John Smith

Answered on Sep 09, 2016

Lithium-learning objective: describe the adverse effects of lithium.answer: cthe symptoms of the patient suggest that she was likely suffering from adverse effects oflithium. tremor is an adverse effect of lithium that is dose-dependent and can occur in up to60% of patients receiving high doses. when tremor is not disturbing, treatment is notnecessary. otherwise a concomitant treatment with a beta blocker can help. acne and folliculitisare other adverse effects of lithium that usually subside with the discontinuation of the drug.a, b, d, e, f) these drugs do not cause all the adverse effects reported by the patient.

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.